MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ 2MMX6CM SR PLAT; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ 2MMX6CM SR PLAT; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DFS100206-20
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Procode: krd/hcg a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during the embolization portion of the procedure, a 2mmx6cm sr plat deltapaq coil (dfs10020620, l12665) could not advance through the delivery system for deployment.The resistance was felt inside the sl-10 microcatheter (mc).A synchro-14 wire and other coils were successfully used with the microcatheter prior to or after the encountered resistance.The event did not result in a loss of cerebral target position.The microcatheter was not damaged during manipulation of the device or noticed to be damaged upon removal from the patient.The deltapaq coil did not appear to be damaged at any time.Continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.The patient was diagnosed with oropharyngeal squamous cell carcinoma (scc) and presented with large volume oral cavity hemorrhage.Photos of the deltapaq 2mmx6cm sr plat were received at the time of complaint entry.Based on the visual analysis, it can be determined that the embolic coil of the deltapaq 2mmx6cm sr plat could be noted outside of the introducer, however, it could not be determined if the coil has any damaged condition.No other damages could be noted.A non-sterile unit deltapaq 2mmx6cm sr plat was received inside of a pouch.The device was visually inspected, and it was found that the introducer is split in two, no other damages or anomalies were observed during the visual inspection.The embolic coil was inspected under a microscope and it was found with a stretch condition.The functional test could not be performed since during the analysis the embolic coil was found stretched, also the introducer was found with a split condition.A manufacturing record evaluation (mre) was performed for the finished device l12665 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - impeded-in delivery catheter with no loss of cerebral target position¿ was confirmed.During the analysis, it was noted that the embolic coil has a stretch condition, also, it was noted that the introducer is split in two.Due to these conditions, it is not possible to advance the embolic coil through the introducer nor the lab sample microcatheter (mc).The stretch condition noted on the embolic coil and the split condition observed on the introducer are related to the customer¿s experience and appear to might have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.The instructions for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Stretching of the embolic coil occurs when an attempt is made to retract the device while a more distal part of the embolic coil is held in position, possibly by the resistance noted in the event description.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during the embolization portion of the procedure, a 2mmx6cm sr plat deltapaq coil (dfs10020620, l12665) could not advance through the delivery system for deployment.The resistance was felt inside the sl-10 microcatheter (mc).A synchro-14 wire and other coils were successfully used with the microcatheter prior to or after the encountered resistance.The event did not result in a loss of cerebral target position.The microcatheter was not damaged during manipulation of the device or noticed to be damaged upon removal from the patient.The deltapaq coil did not appear to be damaged at any time.The continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.The patient was diagnosed with oropharyngeal squamous cell carcinoma (scc) and presented with large volume oral cavity hemorrhage.

Brand Name
DELTAPAQ 2MMX6CM SR PLAT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11372468
Report Number3008114965-2021-00099
Device Sequence Number17090444
Product Code KRD
UDI-Device Identifier00878528007593
UDI-Public00878528007593
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K080379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberDFS100206-20
Device Catalogue NumberDFS10020620
Device Lot NumberL12665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2021
Initial Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR